advertisement
Question
Posted by: Lilo | 2004/01/12

Cypramil

Dear Doc

I've been wrongly diagnosed with bipolar disorder and used Lentolith for medication. About 3 or 4 years ago I went for a second opinion and the doctor said it's mainly Type A personality and some kind of depression and thus prescribed Cypramil. I've been using it now eversince.

My problem at present is that the medication influences my libido and it's not helping a newly wed bride! What could I do? Please don't ask me to go and see the doctor again - he's not going to change his mind and prescribe something else. What can I take to up my libido? Can I maybe use a difirent anti-depressant?

I would appreciate your response !!!!!!

Kindest regards
Lilo

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Dear Lilo,
Firstly, it is your doctor's sole obligation to look after you and your best interests, and not to insist on your sticking to a medicine that might not suit you --- but he can't take this common side-effect into acount and consider an alternative treatment, if he doesn't know what's happening ( or what's not happening !).
All antidepressant medicines have some potential for sexually inconvenient side-effects. But fortunately they all cause such problems in only a minority of the people who take them, and if one causes this problem for you, another, even a member of the same family, might not. So discuss it with your doctor --- Cipramil ( or the cheaper and equally effective generic equal Cilift ) is a member of the SSRI family of drugs, and there are several others available, some, like FLuoxetine / Prozac, also with cheaper generic versions, which may be just as good for your depression, and without having this effect. Alternatively, there are other families of antidepressant meds which are even less likely to have this effect. And counselling, if available, might help with the type A & related problems, and help you to be able to solve those, too.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Paul | 2004/01/13

I hear you, Im also on the stuff and it does wonders to the brain, at the expense of Col. 2nd in charge.

Reply to Paul

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement